Can you take Lipitor and Zetia together?
Question posted by Huffman 404 on 27 April 2022
Last updated on 28 April 2022
Interactions between your drugs
Applies to: Lipitor (atorvastatin), Zetia (ezetimibe)
Using ezetimibe together with atorvastatin can increase the risk of side effects such as liver damage and a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue. In some cases, rhabdomyolysis can cause kidney damage and even death. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Let your doctor know immediately if you have unexplained muscle pain, tenderness, or weakness while taking these medications, especially if these symptoms are accompanied by fever or dark colored urine. You should also seek immediate medical attention if you develop fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, dark colored urine, and/or yellowing of the skin or eyes, as these may be signs and symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Best regards, masso
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.